MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3545590 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Pain (1994); No Code Available (3191)
| Date of Event |
03/02/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: bilateral breast pain, left breast prosthesis rupture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) year-old female patient who underwent a breast augmentation revision procedure with mentor memorygel breast implant 590cc gel breast prostheses developed pain in both of her breasts.In addition, an mri confirmed rupture of the patient¿s left breast prosthesis.As a result, the patient will undergo bilateral explantation and replacement with unspecified saline breast prostheses on (b)(6) 2020.This medwatch report is for the patient¿s left breast prosthesis.
Additional Manufacturer Narrative
On 19-jun-2020, the mentor failure analysis lab received the device for evaluation.Mentor also received information about the patient¿s replacement devices.The patient had her explanted devices replaced with a mentor smooth round moderate profile 300cc saline breast prosthesis and a mentor smooth round moderate profile 350cc saline breast prosthesis.On (b)(6) 2020, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a rupture in the breast implant and developed breast pain.During visual inspection, the sample was found to be ruptured.Please note that the product evaluation lab couldn't identify a conclusion due to the specific nature of this rupture and insufficient paperwork.The evaluation was limited to non-destructive testing.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Rupture and breast pain complaint information is consistently analyzed and monitored by mentor quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2020, mentor received additional information about the event.The patient developed capsular contracture (baker grade unknown) in both of her breasts.Patient code 1761 ¿capsular contracture¿ has been added.On (b)(6) 2020, mentor completed a second investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a rupture in the breast implant and developed capsular contracture.During the visual inspection, the sample was found to be ruptured.Microscopic examination in the tear edges revealed parallel striations that are consistent with markings made by a sharp instrument perforating silicone material.Mentor concluded that the capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Rupture and capsular contracture complaint information is consistently analyzed and monitored by mentor quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).